That depends on the person, but probably, yes. The other problem is, some of this stuff might have been caused by the weaning off the meds -- it might have been done too quickly for her. Everyone as a different speed that works for them, and every drug is different. Effexor and Paxil are the hardest of them all to stop taking. Insufficient tapering off can leave a person with protracted withdrawals, which make everything worse. She's also at high risk of serotonin syndrome, as she's on several drugs that target it. The snri class of meds such as Cymbalta and Effexor are very stimulating as they target not just serotonin but also norepinephrine, which is a part of adrenaline, so it's probably creating some problems for her anxiety. But she's on a stew of uppers and downers and the array of side effects, withdrawal effects, and cross effects might very well be making this worse. Here's how it's supposed to work: you take a drug. One drug. If it works, great. If it doesn't, you taper off it and try another, you don't add to it. If it works but not completely, that's when you augment it with another medication. It sounds like your wife had drugs added to that weren't working, which makes no sense when you think about it -- another drug doesn't activate the first one. You can read about augmentation studies on the NIH website. Your wife needs a psychopharmacologist, not a nurse of any kind, and not a general doc. She's in a mess and only the best specialist might be able to help her clear it up some. But know that nobody can tell you for certain whether her problems are caused by medication or the stoppage of medication or made worse by medication or the result of an intractable case of depression that meds just aren't helping so far. This is trial and error stuff, but it does sound like a lot of errors were committed here in adding meds instead of trying other meds at some points in her treatment. And some people can tolerate an insane amounts of meds that would kill most of us.